Alert archive / Indiana / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 4, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Feb 19, 2026, 3:30 AM EST for Carroll County, Indiana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 19, 2026, 3:30 AM EST (08:30 UTC)
- Expired
- Feb 19, 2026, 4:03 AM EST
- In force
- 33 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Carroll County, IN
The radar
The Northern Indiana radar (KIWX), 110 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3218 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
179
WUUS53 KIND 190830
SVRIND
INC015-190915-
/O.NEW.KIND.SV.W.0004.260219T0830Z-260219T0915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
330 AM EST Thu Feb 19 2026
The National Weather Service in Indianapolis has issued a
* Severe Thunderstorm Warning for...
Northern Carroll County in north central Indiana...
* Until 415 AM EST.
* At 330 AM EST, a severe thunderstorm was located near Brookston, or
7 miles south of Monticello, moving northeast at 35 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Yeoman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4074 8653 4069 8652 4069 8637 4066 8637
4061 8677 4066 8677 4066 8676 4067 8674
4068 8674 4068 8676 4069 8675 4070 8676
4072 8675 4073 8676 4074 8675
TIME...MOT...LOC 0830Z 247DEG 30KT 4064 8678
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
ME2 follow-up statements
465
WWUS53 KIND 190848
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
348 AM EST Thu Feb 19 2026
INC015-190915-
/O.CON.KIND.SV.W.0004.000000T0000Z-260219T0915Z/
Carroll IN-
348 AM EST Thu Feb 19 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM EST
FOR NORTHWESTERN CARROLL COUNTY...
At 347 AM EST, a severe thunderstorm was located 7 miles east of
Monticello, moving northeast at 35 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
This severe thunderstorm will remain over mainly rural areas of
northwestern Carroll County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4065 8667 4074 8675 4074 8653 4069 8652
4069 8645
TIME...MOT...LOC 0847Z 242DEG 29KT 4071 8663
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
ME992
WWUS53 KIND 190903
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
403 AM EST Thu Feb 19 2026
INC015-190912-
/O.CAN.KIND.SV.W.0004.000000T0000Z-260219T0915Z/
Carroll IN-
403 AM EST Thu Feb 19 2026
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CARROLL COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
LAT...LON 4065 8667 4074 8675 4074 8653 4069 8652
4069 8645
TIME...MOT...LOC 0900Z 247DEG 30KT 4076 8647
$$
MEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 19, 3:17 AM EST, 13 minutes earlier. Its key messages:
- Isolated thunderstorms this morning, localized large hail threat
- Scattered strong to severe storms likely this afternoon into the evening
- Primary threats damaging winds/isolated tornadoes with afternoon storms
- Colder for the weekend, with scattered light snow possible Sunday
Area forecast discussion, Feb 19, 3:17 AM EST, 13 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 317 AM EST Thu Feb 19 2026 .KEY MESSAGES... - Isolated thunderstorms this morning, localized large hail threat - Scattered strong to severe storms likely this afternoon into the evening - Primary threats damaging winds/isolated tornadoes with afternoon storms - Colder for the weekend, with scattered light snow possible Sunday && .SHORT TERM (Today and tonight)... Issued at 315 AM EST Thu Feb 19 2026 A trough over the western US will eject eastward into the Plains this morning, amplifying as it does so. Surface cyclogenesis is occurring in the lee of the Rockies over western Kansas. The resulting low is expected to intensify as it moves east-northeast, ending up roughly over Chicago by 00z. Strong southwesterly flow extends from New Mexico northeast into the Great Lakes, as evidenced by fast-moving cirrus streaming over the region. These clouds also signal broad lift arriving ahead of the western trough. Low-level flow has once again become southerly in response to the developing low to our west. Dew points have crept upwards through the night, hovering in the 40s to near 50 at IND. MORNING CONVECTION ACARS soundings out of IND show steep mid-level lapse rates through about 450mb. With low-level moisture increasing, this has lead to elevated instability between 300-500 J/Kg. Guidance shows overall instability increasing through the morning hours as warm moist air continues to advect northward. ACARS soundings also show long straight hodographs with nearly 50kt of effective shear. Convection has already begun firing up over eastern IL and into Warren County as of 07z. Radar imagery shows cells splitting, indicative of the influence of strong unidirectional shear. As such, the primary hazard through the morning hours will be large hail. However, ACARS soundings show substantial dry air in the low/mid- levels, and combined with the steep lapse rates, a few marginally severe wind gusts cannot be ruled out. Convective activity will likely focus on a developing warm front, which extends across central IL and into northern IN. Cells that fire up along this front may take on a deviant rightward motion, which may allow activity to persist over our northern counties through the morning hours. AFTERNOON SEVERE POTENTIAL Our attention then turns to the next round of convective potential associated with the developing low. Guidance continues to hone in on convective development over Missouri later this morning, coincident with strong mid-level vorticity advection and surface convergence ahead of the low center. This convection then races northeastward into Illinois and eventually Indiana, strengthening as surface heating increases available instability. Overall instability may level off, however, as strong mid-level warming causes lapse rates to relax. In terms of potential hazards, a developing low-level jet beneath the strong southwesterly flow aloft should enhance curvature within the low-level hodograph (resulting in strong 0-1km shear between 15- 30kt / 150-250 m2/s2 SRH). Ongoing warm moist advection will bring T/Td into the 60s/50s respectively, allowing for steep low-level lapse rates and rich boundary layer instability. As such, the potential for tornadoes exists, especially with any right-deviant supercell. A possible mitigating factor is residual low/mid-level dry air, which may cause storms to become cold pool dominant. Southerly surface winds are not expected to be particularly strong, which may limit how effectively this process can be overcome. The aforementioned low/mid-level dry air may allow for severe wind gusts, especially as the low-level jet intensifies and low- level lapse rates steepen. This may become the primary hazard during the afternoon hours. The hail threat likely decreases with time as mid-level warming lowers ELs causing storms to become shallow in nature. Initial cells, especially supercells, will pose the greatest hail threat. TONIGHT Once the system's cold front / dry line passes through, the convective threat comes to an end. FROPA occurs between 03z-06z from west to east. Rapid clearing is anticipated with clear to partly cloudy skies expected for a time overnight tonight. Guidance is beginning to consolidate around the idea of strong synoptic-scale winds on the back side of the low as it passes to our north. CAMs in particular are quite aggressive, with gusts between 40- 45 knots. Winds likely increase from 06z onward, especially further north closer to the low itself. A Wind Advisory may need to be issued at some point, depending on the strength of the low and the MSLP gradient surrounding it. && .LONG TERM (Friday through Wednesday)... Issued at 315 AM EST Thu Feb 19 2026 Friday Through Sunday. The synoptic pattern transitions sharply on Friday as the primary upper-level low translates toward the Eastern Great Lakes. Central Indiana will be positioned within a zone of strong CAA as 850mb temperatures plummet below zero. A tight surface pressure gradient will persist through Friday evening, maintaining brisk westerly winds with gusts frequently reaching the 30-40 mph range with the boundary layer around 4kft deep. This mixing will limit high temperatures to the mid-40s, a significant departure from the record- challenging warmth experienced earlier in the week. Focus then shifts to a quick moving upper level low over the Great Lakes that is expected to dive to the southeast, putting central Indiana in a favorable position for cyclonic flow and steepening low- level lapse rates. While deep-layer moisture is progged to be meager, the cold air over the relatively warmer waters of Lake Michigan could support a period of lake-enhanced snow showers. Current ensemble probabilities favor the northeastern forecast area for the highest frequency of these showers, with the potential for a dusting to half an inch of accumulation. Monday Through Wednesday. By early next week, aforementioned low will transition into a more traditional Nor'easter, allowing for a gradual transition to a more zonal flow across the Ohio Valley. High pressure at the surface will slide through the area, leading to a brief period of airmass recovery and dry conditions. However, the pattern remains progressive as a weaker, fast-moving shortwave approaches by Wednesday. Forecast uncertainty for the mid-week period centers on the depth of the return flow and whether enough moisture will recover before the arrival of the next cold front. Current projections suggest a return to high temperatures near 50 degrees with low-end chances for rain. && .AVIATION (06Z TAF Issuance)... Issued at 1229 AM EST Thu Feb 19 2026 Impacts: - IFR conditions developing predawn Thursday with the possibility of a few light showers and/or drizzle - Scattered showers early Thursday, with thunderstorms from the mid afternoon to early evening - Gusty SW winds possible Thursday night, gusts between 20-30kt. Discussion: Wind gusts have dropped off late this afternoon into the early evening as the deep mixing through the boundary layer is lost. Winds will back to southwest then southerly tonight and remain below 10kts. Skies will remain mostly clear through most of the evening but mid and high level clouds currently over the Missouri Valley will quickly expand east and envelop the region into the overnight. With the approach of a warm front from the south late tonight... ceilings will drop rapidly to near if not into IFR levels during the predawn hours with pockets of light showers or drizzle producing visibility restrictions as well through daybreak. Conditions will improve late morning into the early afternoon as stronger S/SE surface flow develops. The approach of strong low pressure from the west with the warm front in the area will set the stage for convective development over Illinois during the first half of Thursday afternoon...spreading east into central Indiana mid afternoon into the evening. IFR and lower restrictions will accompany the heaviest convection. The aforementioned system's cold front passes through around 02z- 04z, ending the threat of convection. Clearing skies with a return to VFR conditions is expected. Guidance shows strengthening winds, potentially gusty, in the post-front environment. We've included gusts up to 25kt for now, but winds could potentially be higher especially further north and west. && .IND WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Eckhoff LONG TERM...White AVIATION...Ryan/Eckhoff
Hazardous weather outlook, Feb 19, 3:28 AM EST, 2 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 328 AM EST Thu Feb 19 2026 INZ021-028>031-035>049-051>057-060>065-067>072-200830- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- 328 AM EST Thu Feb 19 2026 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Areas of fog are possible through daybreak. Isolated thunderstorms to continue across north central Indiana through mid-morning with large hail the main threat. Additional thunderstorms are likely this afternoon and evening. Damaging winds are the primary threat with isolated tornadoes and large hail also possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Light snow is possible Saturday night into Sunday with little to no accumulation expected. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Feb 19, 2:04 AM EST, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
204 AM EST Thu Feb 19 2026
INZ028-190745-
Warren IN-
204 AM EST Thu Feb 19 2026
...A strong thunderstorm will impact portions of northern Warren
County through 245 AM EST...
At 204 AM EST, Doppler radar was tracking a strong thunderstorm over
Rossville, or 7 miles south of Hoopeston, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Pine Village, Rainsville, Tab, and Pence.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4048 8752 4047 8709 4043 8709 4032 8753
TIME...MOT...LOC 0704Z 235DEG 21KT 4036 8768
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
MELocal storm report, Feb 19, 3:12 AM EST, 18 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
312 AM EST Thu Feb 19 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 AM Hail 4 NW Rainsville 40.46N 87.37W
02/19/2026 E1.00 Inch Warren IN Trained Spotter
Location is approximate. Hail was covering
the road.
&&
AWSpecial weather statement, Feb 19, 3:25 AM EST, 5 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
325 AM EST Thu Feb 19 2026
INZ021-190900-
Carroll IN-
325 AM EST Thu Feb 19 2026
...A strong thunderstorm will impact portions of northern Carroll
County through 400 AM EST...
At 324 AM EST, Doppler radar was tracking a strong thunderstorm over
Brookston, or 9 miles southwest of Monticello, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Delphi, Camden, and Yeoman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4074 8653 4069 8652 4069 8637 4062 8637
4059 8677 4066 8677 4066 8676 4067 8674
4068 8674 4068 8676 4069 8675 4070 8676
4071 8676 4072 8675 4073 8676 4074 8675
TIME...MOT...LOC 0824Z 249DEG 34KT 4062 8684
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
METhe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 2:04 AM EST | Special Weather Statement | IND | Warren | 41 min |
| Feb 19, 2:28 AM EST | Severe Thunderstorm Warning | IND | Warren | 32 min |
| Feb 19, 3:25 AM EST | Special Weather Statement | IND | Carroll | 35 min |
| Feb 19, 9:47 AM EST | Special Weather Statement | IND | Carroll | 28 min |
| Feb 19, 4:38 PM EST | Severe Thunderstorm Warning | IND | Clay, Greene, Owen, Sullivan | 23 min |
| Feb 19, 5:31 PM EST | Tornado Warning | IND | Sullivan | 29 min |
| Feb 19, 5:37 PM EST | Tornado Warning | IND | Sullivan | 38 min |
| Feb 19, 5:39 PM EST | Severe Thunderstorm Warning | IND | Clay, Morgan, Owen, Putnam | 51 min |
| Feb 19, 5:43 PM EST | Tornado Warning | IND | Sullivan, Vigo | 47 min |
| Feb 19, 5:53 PM EST | Tornado Warning | IND | Greene, Sullivan | 37 min |
| Feb 19, 6:02 PM EST | Severe Thunderstorm Warning | IND | Clay, Parke, Putnam, Vermillion, Vigo | 43 min |
| Feb 19, 6:09 PM EST | Tornado Warning | IND | Clay, Vigo | 36 min |
| Feb 19, 6:11 PM EST | Severe Thunderstorm Warning | IND | Clay, Sullivan, Vigo | 34 min |
| Feb 19, 6:14 PM EST | Severe Thunderstorm Warning | IND | Hendricks, Morgan | 31 min |
| Feb 19, 6:15 PM EST | Tornado Warning | IND | Clay, Greene, Owen | 30 min |
| Feb 19, 6:33 PM EST | Severe Thunderstorm Warning | IND | Clay, Morgan, Owen, Parke, Putnam | 27 min |
| Feb 19, 6:35 PM EST | Tornado Warning | IND | Morgan | 25 min |
| Feb 19, 6:37 PM EST | Severe Thunderstorm Warning | IND | Hendricks, Montgomery, Parke, Putnam | 38 min |
| Feb 19, 6:39 PM EST | Tornado Warning | IND | Greene, Monroe, Owen | 36 min |
| Feb 19, 6:43 PM EST | Severe Thunderstorm Warning | IND | Hendricks, Johnson, Marion, Morgan | 47 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.